Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


finasteride y testosterone
Jun 29, 2010

hola nelson! pleased to greet you here a Latin chile, my question is: I have low free testosterone and so I want to start hormone replacement therapy to increase the testosterone (low sexual desire), I can raise hormone therapy taking finasteride? .............. Can be mixed and benefit of both?

Response from Mr. Vergel

The worse thing you can do to increase testosterone is to start finasteride. This drug (brand name : Proscar or Propecia) blocks the effects of one of the metabolites of testosterone (DHT). By doing this, total testosterone goes up in the blood. However, by blocking DHT, finasteride also blocks the benefits of testosterone on sexual function. Many men suffer erectile problems on the drug. But the drug is really good to decrease prostatic inflammation and for growing hair, but at a big expenses when it comes to sexual function.

The best way to increase testosterone if you have testosterone deficiency is to get a doctor to prescribe gels, injections or patches and to ensure that your total testosterone in the blood is between 500- 1000 nanograms per deciliter.

More on this in "Testosterone: A Man's Guide", my book coming out next month on Amazon.com

In the mean while, this is a great web site that you should read from Dr John Crisler that I love: http://www.allthingsmale.com/publications.html

Nelson



Previous
Significant Weight Gain - 1 year on meds
Next
Poppers/Rush/Amyl Nitrite

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement